Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 52, NWS Northern Indiana

October 16, 2016

NWS Northern Indiana issued this small craft advisory at Oct 16, 2016, 4:05 PM EDT. It took effect at Oct 17, 2016, 4:31 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2016, 4:05 PM EDT (20:05 UTC)
In effect from
Oct 17, 2016, 4:31 AM EDT
Expired
Oct 18, 2016, 4:00 PM EDT
In force
35 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

765 
WHUS73 KIWX 162005
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT SUN OCT 16 2016

LMZ043-046-170415-
/O.NEW.KIWX.SC.Y.0052.161017T1400Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 PM EDT SUN OCT 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO
4 PM EDT TUESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  MONDAY. SOUTHWEST 20 TO 30 KNOTS MONDAY NIGHT WITH A FEW GUSTS
  TO 35 KNOT GALES. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY.

* WAVES: 2 TO 4 FEET MONDAY BUILDING TO 3 TO 6 FEET MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
116 
WHUS73 KIWX 170211
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 PM EDT SUN OCT 16 2016

LMZ043-046-171015-
/O.CON.KIWX.SC.Y.0052.161017T1400Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1011 PM EDT SUN OCT 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
4 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
4 PM EDT TUESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS MONDAY. SOUTHWEST 20 TO 30 KNOTS MONDAY NIGHT WITH A FEW 
  GUSTS TO 35 KNOT GALES. WINDS VEER NORTHWEST AND DIMINISH ON 
  TUESDAY. 

* WAVES: 2 TO 4 FEET MONDAY BUILDING TO 3 TO 6 FEET MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
474 
WHUS73 KIWX 170831
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EDT MON OCT 17 2016

LMZ043-046-171645-
/O.EXT.KIWX.SC.Y.0052.161017T0831Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EDT MON OCT 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT TUESDAY.

* WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  TODAY. SOUTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 30 KNOTS.
  A FEW GUSTS TO 35 KNOT GALES POSSIBLE. WINDS VEER NORTHWEST AND
  DIMINISH ON TUESDAY.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
586 
WHUS73 KIWX 171450
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EDT MON OCT 17 2016

LMZ043-046-172300-
/O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1050 AM EDT MON OCT 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS TODAY. SOUTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 30 
  KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE. WINDS VEER 
  NORTHWEST AND DIMINISH ON TUESDAY. 

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
340 
WHUS73 KIWX 171948
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT MON OCT 17 2016

LMZ043-046-180400-
/O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EDT MON OCT 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOT
  GALES. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY.

* WAVES: 3 TO 7 FEET TONIGHT GRADUALLY SUBSIDING TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
952 
WHUS73 KIWX 180814
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT TUE OCT 18 2016

LMZ043-046-181615-
/O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 AM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST WIND 15 TO 25 KNOTS THIS MORNING VEERING
  NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. GUSTS UP TO 30 KNOTS
  IN THE MORNING.

* WAVES: 3 TO 6 FEET THIS MORNING GRADUALLY SUBSIDING TO 1 TO 3
  FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
604 
WHUS73 KIWX 181443
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EDT TUE OCT 18 2016

LMZ043-046-182000-
/O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 AM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST WIND 15 TO 25 KNOTS THIS MORNING VEERING
  NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. 

* WAVES: 2 TO 4 FEET THIS MORNING GRADUALLY SUBSIDING TO 1 TO 3
  FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:59 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 16, 3:59 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
359 PM EDT Sun Oct 16 2016

.SYNOPSIS...
Issued at 355 PM EDT Sun Oct 16 2016

Just a chance of showers will linger as an upper level system
continues to track eastward through the Lower Great Lakes tonight.
Near record warmth and dry weather returns on Monday with high
temperatures soaring s in the lower 80s. Warm and dry weather
continues Tuesday with highs in the upper 70s across southwest
Lower Michigan and back in the lower 80s over north central
Indiana and northwest Ohio. The next chance for rain returns
Tuesday night into Wednesday with a trend toward more seasonable
temperatures.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 354 PM EDT Sun Oct 16 2016

Mid/upper level shortwave support shunted well east of cwa into
Lower Great Lakes. Breakdown of low level jet and top/down
stabilization in rain cooled airmass suggests little if any
additional deep convection this afternoon/evening and have pulled
TSRA mention. Focus shifts upstream in epic/strong northeast Pacific
180-200kt upper level jet. Partial energy ejections through
broad/shallow troffing over northern/central Rockies to rapidly
eject multiple surface frontal waves from western plains into
northern Upper Great Lakes into day2. While ample warm air advection
underway tonight, best collocation of mid level lapse rates/deeper
moisture profiles/mid level height falls, suggest convective focus
to be relegated well w-nw of CWA and only maintain some lower end
chance shra pops lifting northeast through CWA per trend to higher
res blends. Warm sector to become well rooted across southern Great
Lakes/CWA by daybreak Monday setting stage for potential record/near
record max temps.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 354 PM EDT Sun Oct 16 2016

Continued mild in deep warm sector Tue though core of low level
thermal axis shifts a bit farther southeast into Ohio Valley as
midday frontal passage enters far northwest CWA. Continued dry with
initially high low level condensation pressure deficits. Sensible
pops/weather introduced per accepted blend Tue night as frontal wave
moves along/s of I70 corridor. Greater chances for rain event Wed
night into Thu as upstream trof deepens into Mississippi Valley.
Significantly cooler as well as low level frontogenesis per backed n-
nerly flow in rain cooled/stable airmass for latter part of week.
While variance in solutions hereafter continue, slight nod that
overall more progressive pattern to persist and opt for nil
wx/warming trend for next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 154 PM EDT Sun Oct 16 2016

Rich moisture shifts east along boundary extending through the Ohio
River Valley taking precipitation with it, albeit slowly. Low level
jet continues to be located through forecast area bringing more
warmth into the area and keeping moisture around especially into the
early overnight. Given strength of jet, have tended towards
possibility of stratus around midnight to 3am timeframe especially
in KSBN area. KFWA is just south of the area forecast to see stratus
at this time. Trend for morning would be to continue to see rising
cigs and visbys.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM Monday to 4 PM EDT Tuesday for
     LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 16, 5:53 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 AM EDT SUN OCT 16 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-171000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
553 AM EDT SUN OCT 16 2016 /453 AM CDT SUN OCT 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY... MAINLY WEST OF
INTERSTATE 69. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-171000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
553 AM EDT SUN OCT 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS FOR SMALL CRAFT APPEAR LIKELY FROM MONDAY
INTO TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.